MAUDE Adverse Event Report: ALBA BIOSCIENCE LIMITED ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED; REAGENT RED BLOOD CELLS

ALBA BIOSCIENCE LIMITED ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED; REAGENT RED BLOOD CELLS
Model Number Z472U
Medical Device Problem Codes Inadequate Instructions for Healthcare Professional (1319); Inaccurate Information (4051)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported to fda on 07-may-2018 as a bpdr (number (b)(4)) under 21cfr600.14 and is now being reported retrospectively as a mdr under 21cfr803 to address an observation received from fda during the ei dated 10-sep-2018.Additional delay in the submission of this mdr is due to issues encountered during the set up of the electronic submission.The event subject of this report is deemed to represent a device malfunction which is not likely to cause or contribute to death or serious injury; however, it has been subject of correction at the time of distribution to end users and therefore meets the reporting criteria described in the fda guidance on mdr for manufacturers.A notification accompanied any products from lot v187500 subsequently shipped to end users, requesting them to discard the original (i.E.Incorrect) antigen profile contained within the secondary packaging of lot v187500 and replace it with a corrected version provided with the notification.The assigned fda recall coordinator ((b)(6)) was informed of the correction on 03-oct-2017.Bpd additional information was not requested; however, on 20-nov-2017 alba bioscience received a letter from fda ((b)(6)) stating that the actions taken by alba bioscience have been appropriate and that there has been proper disposition of the product and that fda considered the market withdrawal completed.
 
Event or Problem Description
The antigen profile for us licensed reagent red blood cells albacyte® antibody identification cells 10-cell papain-treated (product code z472u, lot number v187500) supplied to customers contained an error.This was noted through a complaint received for ce marked product albacyte reagent red blood cells for antibody identification (product code "z472"), lot no.V187499) which is manufactured from the same starting materials and using the same manufacturing process as the product subject of this report.The investigation indicates that the unexpected reactions with anti-c are due to cell 2 and cell 3 of the panel being swapped at the time of labeling of the primary containers.

Brand Name
ALBACYTE ANTIBODY IDENTIFICATION CELLS 10-CELL PAPAINISED
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ALBA BIOSCIENCE LIMITED
21 ellen's glen road
edinburgh, EH17 7QT
UK  EH17 7QT
MDR Report Key8206170
Report Number3003580203-2018-00002
Device Sequence Number211655
Product Code KSZ
UDI-Device Identifier05060242471193
UDI-Public05060242471193
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BL125337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2017
Device Model NumberZ472U
Device Catalogue NumberZ472U
Device Lot NumberV187500
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1